I have taken it before for pneumonia and was on it for 30 days with no problem. I only have three more days but my arms and shoulders are killing me. Will this go away when I finish the Medicine?
Has anyone else had severe shoulder pain and stiffness from taking Levaquin ?
Question posted by Sambone1 on 7 March 2012
Last updated on 4 February 2022 by NotafriendofL
Was prescribed years ago; experienced terrible hallucinations and nerve damage on right side neck, shoulder, arm. Wicked stuff.
yes I have and in my leg two, took it for 5 days. If I knew this would happen I wouldn't have took it. I guess I will learn to read up on all med. From what I have read you will all ways have the pain and it could get worst. As for my doctor I don't know.
I see you posted this question in 2012. I hope your pains are gone. I am 66yrs yrs and took 4 levofloxacin pills in march 2016 after having a tooth pulled. It is now 12/2017 and I have never had relief from the pains that began very quickly afterwards in my joints & tendons. Both my achilles tendons tore a few weeks after taking the 4 pills too. I have had constant shoulder pains for about the last 3+months and my hips, knees and wrists all have daily pains too. I know the pains are from levofloxacin as it is the same pains that began when I 1st took the pills. The Drs, even my Rhuematologist, dont think levoflixacin side effects last this long. Ive been told by Drs that no research has really been done on long term side effects from this drug, so in reality no one knows for sure. Has anyone found a Dr that knows alot about these side effects? Debbie
I had two six week rounds or Levoquin via pic-line last year for a serious bone infection. My last round was a year ago and I am still having horrible shoulder and wrist pain. So far, I have had to have tendons repaired in both wrists. I am trying to avoid shoulder surgery but feel it is inevitable. The pain is not getting any better and was diagnosed as having severe tendinitis in my shoulders. While I am glad to have my life, I wish I had been warned of the side effects of Levoquin. My only hopes is that they are not permanent.
I got shoulder pain from Levofloxacin, which is the same as Levaquin, I think. Boy, I wish I had read up on this drug before taking it. A doctor at an urgent care center gave it to me for bronchitis. 10 days, 500mg per day. On the 9th day, I got really bad shoulder pain. It's about 8 days later and it's not as bad as it was, but it still hurts when I move the shoulder, especially when I try to do things like put on my seat belt. I asked my doc for an MRI, just to make sure nothing is torn. Still, I told my doctor to add this drug to my list of allergies so that I never have to take it again. I hope this pain doesn't last, but I've read in other places where people have pain for weeks, months, even years. It's supposedly a rare side effect.
My shoulder pain started yesterday, within 24 hours of taking the last pill of a 10 day regimen. First, the right shoulder, then within a few hours the left one also. It hurt to lift my arms. Still sore today, but a little less. Still some tightness in muscles in both arms.
I feel that taking the Levaquin and Predsinone together was the cause of both of my rotator cuffs to tear. I was thinking of having surgery but I have polymysitis and that causes the muscles to be weak and tear. My wife, my nurse and I feel it my not be worth the pain and rehab time.
in God Speed
I had no idea why I could not turn onto my right shoulder until I realized that it was not just my achilles that was due to the levaquin poisoning. It is my right thumb, hand, wrist, elbow, collarbone and shoulder! I also have a problem with my left knee and my neck on both sides! I haven't taken it since Jan and some of these problems are just now getting to be severe! This is insane! I am going to a new doc on Wed and I will not leave until I have someone taking this seriously. I am now walking my dogs with a hiking pole to alleviate the pain in my left ankle and knee but it is blowing out my right shoulder more due to holding the leashes in that hand so now I had to switch to the other side. This is just nuts!
Levaquin is known for causing joint pain. Of course not everyone will experience this. I, however did. I would call your doctor and tell him/her what's going on. With three days left they may have you just stop it, so as not to cause further damage. In my case it took several months for my joint pain and swelling to subside. During that time my pain varied quite a bit. Sometimes it wouldn't be that bad and other times were terrible. I'm sorry you are going through this. Sincerely-Taller
- Levaquin uses and safety info
- Levaquin prescribing info & package insert (for Health Professionals)
- Side effects of Levaquin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.